Skip to Main content Skip to Navigation
Journal articles

Analysis of a finite volume method for a cross-diffusion model in population dynamics

Abstract : The main goal of this work is to propose a convergent finite volume method for a reaction-diffusion system with cross-diffusion. First, we sketch an existence proof for a class of cross-diffusion systems. Then standard two-point finite volume fluxes are used in combination with a nonlinear positivity-preserving approximation of the cross-diffusion coefficients. Existence and uniqueness of the approximate solution are addressed, and it is also shown that the scheme converges to the corresponding weak solution for the studied model. Furthermore, we provide a stability analysis to study pattern-formation phenomena, and we perform two-dimensional numerical examples which exhibit formation of nonuniform spatial patterns. From the simulations it is also found that experimental rates of convergence are slightly below second order. The convergence proof uses two ingredients of interest for various applications, namely the discrete Sobolev embedding inequalities with general boundary conditions and a space-time $L^1$ compactness argument that mimics the compactness lemma due to S.N.~Kruzhkov. The proofs of these results are given in the Appendix.
Complete list of metadatas

Cited literature [45 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00458737
Contributor : Ricardo Ruiz Baier <>
Submitted on : Monday, March 1, 2010 - 5:28:44 PM
Last modification on : Thursday, December 26, 2019 - 12:00:13 PM
Document(s) archivé(s) le : Wednesday, November 30, 2016 - 2:45:05 PM

File

abr_preprint.pdf
Files produced by the author(s)

Licence


Distributed under a Creative Commons Attribution - NonCommercial 4.0 International License

Identifiers

Collections

Citation

Boris Andreianov, Mostafa Bendahmane, Ricardo Ruiz Baier. Analysis of a finite volume method for a cross-diffusion model in population dynamics. Mathematical Models and Methods in Applied Sciences, World Scientific Publishing, 2011, 21 (02), pp.307-344. ⟨10.1142/S0218202511005064⟩. ⟨hal-00458737v2⟩

Share

Metrics

Record views

621

Files downloads

750